MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM ASPIRATION CATHETER 7D; QEW

PENUMBRA, INC. INDIGO SYSTEM ASPIRATION CATHETER 7D; QEW
Catalog Number CAT7DKIT
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/14/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional 510(k) that also applies to this complaint: k193595.The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure to treat a fistula using an indigo system aspiration catheter 7d (cat7d) and a non-penumbra sheath.During the procedure, the physician completed a few passes using the cat7d.Next, the physician over torqued the cat7d and subsequently noticed under fluoroscopy that the cat7d fractured at the mid-shaft in the patient's arm.The physician then removed the fractured part of the cat7d using a snare device and additionally performed a cut down to accommodate the catheter coming out of the vessel and inserted a new sheath to complete the procedure.The procedure was completed using an indigo system aspiration catheter 8 (cat8).There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned cat7d confirmed a fracture.Evaluation revealed signs of kinking and torquing at the fracture site.Based on the reported event, the cat7d was torqued unrestrained against resistance after a few successful passes during the procedure.If the cat7d is torqued unrestrained against resistance, damage such as a fracture may occur.Further evaluation revealed a kink on the midshaft and multiple ovalizations along the length.This damage was incidental to the complaint and likely occurred during removal of the device.Some of this damage may have occurred during packaging for return to penumbra.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
INDIGO SYSTEM ASPIRATION CATHETER 7D
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key20894163
Report Number3005168196-2024-00409
Device Sequence Number21025969
Product Code QEW
UDI-Device Identifier00815948023970
UDI-Public00815948023970
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K210083
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCAT7DKIT
Device Lot NumberH00004319
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/27/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2024
Supplement Date Received by Manufacturer12/06/2024
Initial Report FDA Received Date12/10/2024
Supplement Report FDA Received Date12/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age64 YR
Patient SexMale